Jump to content

Electrical Zaps Through Brain?


Recommended Posts

Hello,

I need to know if anybody else has ever had problems with having something that feels like an electrical current hit in the front on your brain and then have it travel to the back. It makes my whole body feel strange, and I feel kind of 'out of body' and like I could just drop and pass out. I've had these for 5 days in a row now, and they're getting worse. Please, if you've had something similar or might know something, please share it. I can't get into my neuro for 2 months...

Thanks, all!

Jana

Link to post
Share on other sites

Out of curiosity - are you on or have you been on antidepressants? I have not experienced what you are describing but have heard this description a bunch for some people as they come off anti-depressants.

Link to post
Share on other sites

Hi Jana,

So sorry you are experiencing this. I used to get them when I was on, and then withdrawling off of xanax. It was very frightening for me, because it made me feel like my brain was shutting down. I had a group I was on that was on and withdrawling off of benzo's also, and this was quite common with that. I don't know what if any meds you are on, but it can be a side effect. If you want to talk to me more about it feel free to e-mail me. I am just laying here! I hope this gets better for you. ((((Hugs)))) and I hope you feel better.

Suzy

Link to post
Share on other sites

It is somewhat common when coming off certain meds.

Hello,

I need to know if anybody else has ever had problems with having something that feels like an electrical current hit in the front on your brain and then have it travel to the back. It makes my whole body feel strange, and I feel kind of 'out of body' and like I could just drop and pass out. I've had these for 5 days in a row now, and they're getting worse. Please, if you've had something similar or might know something, please share it. I can't get into my neuro for 2 months...

Thanks, all!

Jana

Link to post
Share on other sites

I'm on Paxil, 15 mg, but have been on them for about 12 years. I'm not trying to get off any of my meds right now, but it's a good suggestion.

Jana

Link to post
Share on other sites

Suzy and jjb,

I haven't changed any meds, so I don't think that's it. Thanks, though, for responding with good info.

Cheers,

Jana

Link to post
Share on other sites

Jana, I know this will sound crazy to anyone that is not electrically sensitive but... I get those exact type zaps or feelings from being around electricity. It doesn't happen all the time but there are times I'm very sensitive. Sometimes when riding in a car & I go under or near power lines or generators it feels like I've been zapped in the head. It is painful. Exhaust fans, electric blowers, electric heaters, etc. I told you it sounds crazy. I thought the dr that told me what was causing me to have those symptoms was nuts until I started noticing what I was doing & where I was when it happened.

I also had some weird experiences with med's also. Hope you find out what your problem is soon.

Link to post
Share on other sites

While brain zaps are typically a withdrawal thing, I have heard of folks having zaps while Paxil. A friend of mine had this while o n Paxil.

I would wonder if it is still a withdrawal thing even if you are not coming off. Do you notice the zaps coming at a certain time? Have you skipped any doses? If no, I wonder if changing the dosing around could help.

If you are taking twice a day, I wonder if dividing the doses and taking three or even four times a day might help.

Suzy and jjb,

I haven't changed any meds, so I don't think that's it. Thanks, though, for responding with good info.

Cheers,

Jana

Link to post
Share on other sites

jjb & Alicia,

Interesting thoughts, both on the Paxil and the charges from electricity around you. My PCP had another thought - I do have a pacemaker, and I need to check it to make sure it's running ok. The other thing she suggested was to get myself checked for epilepsy, since there's a type of seizure called 'atonic' that causes these symptoms and that people will pass out or come close to it. I'll experiment with my Paxil, too. I have been on those such a long time that it's hard to think that they'd cause a problem now, but you never know.

TGIF & Cheers,

Jana

Link to post
Share on other sites

Have you recently refilled your paxil perscription?

when I was on SSRIs I would get the exact sensation you described if I changed my medication dosage or missed a dose, but I ALSO got them once or twice when I got a new bottle of pills. My doctor said she thought the medication must have been slightly different - evidently pills are allowed to have up to 10% different materials.

But, if nothing has changed with your meds and you haven't recently filled it, you might want to call your doc and see her sooner. I think meds are often the culprit for this kind of symptom, but there must be other things that cause it as well. Has anything else changed in your life recently? Are you doing any new activities, taking new vitamins, trying new foods?

Link to post
Share on other sites

Typically this is related to antidepressants. However, there are people who are sensative to electricity. I can't remember what it's called but that is possible. I think they did a Mystery Diagnosis once on a lady who was basically allergic to electricity, but I can't remember what her symptoms were.

Link to post
Share on other sites

Hi Ladies,

Yes, I know that it's usually related to Paxil and/or other anti-depressants, but that doesn't appear to be the case here. I haven't missed any meds, started a new bottle, and changed a dosage in any of my meds recently. I need to get my pacemaker checked, then in to a doc, I think.

Thanks for the input!

Cheers,

Jana

Link to post
Share on other sites

"The other thing she suggested was to get myself checked for epilepsy, since there's a type of seizure called 'atonic' that causes these symptoms and that people will pass out or come close to it."

Did your doctor really tell you this about atonics??????

An atonic seizure simply means without tone ... you will suddenly lose muscle tone and drop. They are also called drop seizure.

The person rarely ever "passes out" or comes close.

And as far as I know brain zaps are NOT part of this type of seizure.

Here is a link to a description of the atonic:

http://www.epilepsy.com/EPILEPSY/seizure_atonic

Link to post
Share on other sites

Thanks, Jen! No, she didn't mention that particular type, a friend did. My GP just thought I should be checked out for some kind of seizure activity....

Cheers,

Jana

Link to post
Share on other sites

There is a symptom called Lhermette's which is electrical zaps when you put your head down toward your chest.

Anything like that?

Would your PCP order an MRI?? I never heard of this with seizure activity..but ya never know.

Jan

Link to post
Share on other sites

Before I opened this post or knew that you were on Paxil, I had a feeling your issue was related to Paxil or SSRIs. This is very common - you cna do a search on the forum and see other posts on this topic. It can happen even if you're not weaning or adjusting your dose.

Link to post
Share on other sites

Jan,

I can't have an MRI because I have a pacemaker that was put in when I was in congestive heart failure/major bradycardia.

Thanks...

Jana

Link to post
Share on other sites
Jan,

I can't have an MRI because I have a pacemaker that was put in when I was in congestive heart failure/major bradycardia.

Thanks...

Jana

OK.. didn't know bout your pacemaker. But look into Lhermette's ok?

Link to post
Share on other sites

Jan,

Wow! I looked up Lhermette's, and it really sounds like what I have. Where did you find out about this? I can hardly find anything on the Internet about it. Thanks a lot!

Jana

Link to post
Share on other sites

Have you had your vitamin B12 tested? I just did mine and when it came back "in range" at 377 I thought everything was fine... until I read further and found that the lab ranges are bogus. In fact my levels are very, very low and the bottom of range that was recently adopted by the Japanese is 550. The reason I'm mentioning this is because "nerve shocks" and what you are describing are mentioned in the list of B12 deficiency symptoms. I suggest you check it out:

http://en.wikipedia.org/wiki/Vitamin_B12_deficiency

Link to post
Share on other sites

Thanks for the great idea. I'm heading to check out B-12 deficiencies right now.

Cheers,

jana

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...